Communication in Physical Sciences <p>Communication in physical Science is a peer reviewed journal published by Faculty of Physical Sciences, University of Nigeria]- Formerly Journal of Physical Sciences</p> University Of Nigeria Nsukka en-US Communication in Physical Sciences 2645-2448 Studies on the Levels of Heavy Metal Ions in Stream and Borehole Water within Ibiaku Osuk Settlement, Akwa Ibom State, Nigeria <p><strong>Communication in Physical Sciences, 2021, 7(3): 241-245</strong></p> <p><strong>Authors: Ndifreke Bassey Nde* and Solomon Patrick Inyang </strong></p> <p><strong>Received 30 June 2021/Accepted 02 October 2021</strong></p> <p>This study examined the concentration of heavy metals levels in-stream and borehole within Ibiaku Osuk settlement in Ibiono Ibom local government area of Akwa Ibom State, Nigeria. Heavy metals such as copper (Cu), lead (Pb), cadmium (Cd), nickel (Ni), and iron (Fe) were analyzed using atomic absorption spectrophotometer (AAS). The results obtained for stream water were iron (Fe) 0.010 ± 0.001 mg/L, nickel (Ni) 0.001 ± 0.001 mg/L, copper (Cu) 0.001 ± 0.001 mg/L, lead (Pb) 0.001 ± 0.001 mg/L and cadmium (Cd) 0.001 ± 0.001 mg/L. For borehole water; the results were iron (Fe) 0.004 ± 0.001 mg/L, nickel (Ni) 0.003 ± 0.002 mg/L, copper (Cu) 0.001 ± 0.001 mg/L, lead (Pb) 0.001 ± 0.001 mg/L and cadmium (Cd) 0.001 ± 0.001 mg/L. the results indicated that the heavy metals concentrations of the stream and borehole water were within the national and international permissible limits. Therefore, water from streams and boreholes within the studied area is free from heavy metal contamination.</p> Nde, Ndifreke Bassey Inyang, Solomon Patrick Copyright (c) 2010 The Journal and the author 2021-10-19 2021-10-19 7 3 Development of Heterogeneous Catalyst from Waste Cow Bone Using Parinarium Macrophylum Seed Oil for Biodiesel Production <p><strong>Communication in Physical Sciences, 2021, 7(3): 203-217</strong></p> <p><strong>Authors: Abdulfatai&nbsp; Aideye Otori, &nbsp;Akeem Adebayo Jimoh, and&nbsp; John Tsado Mathew </strong></p> <p><strong>Received 17 August &nbsp;2021/Accepted 25 September 2021</strong></p> <p>The production of biodiesel from oil seeds as feedstock is gaining more attention for the purpose of having alternative fuels without interfering with the food chain. In this study, biodiesel was produced from oils extracted from the P. macrophylum feed, which served as a &nbsp;feedstock. The physicochemical properties of the extracted seed oil were characterized for % yield (45.0%), specific gravity (0.82), refractive index (0.92), pH (4.52), colour (brown),&nbsp; acid value (4.3), saponification (108), iodine value (110), peroxide value (5.3) and viscosity (6.7). The cow bones sample were crushed into fine powdered of size, 105 µm, and calcined at 500 <sup>0</sup>C. The calcined cow bone was characterized for TGA, XRF, XRD, BET, SEM, and IR. The optimization of the biodiesel production process parameters was done experimentally for the characterize seed oil extracted using the calcined calcium oxide catalyst obtained from the cow bone. The optimized parameters gave methanol to oil ratio (6:1), temperature (55 <sup>0</sup>C), catalyst concentration (1:8 wt%), reaction time (60 min) and agitation speed (350 rpm). The biodiesel yield for the optimized parameters ranged from 75 to 85%. The properties of the produced biodiesel were within the recommended biodiesel standards (ASTM 6751). The cloud point (-10.5 <sup>0</sup>C) of the produced biodiesel indicate that the product&nbsp; can be used in cold temperature region without blending. This study has revealed that P. macrophylum seed is a good feedstock for biodiesel production. Based on these findings, it is recommended that this plant should be domesticated</p> Abdulfatai A. Otori Akeem A. Jimoh John T. Mathew Copyright (c) 2010 The Journal and the author 2021-07-28 2021-07-28 7 3 Cow Dung and Kitchen Waste as Economical Source of Biogas: Production and Analysis <p>The production of biogas by co-digestion of cow dung and kitchen wastes were facilitated in this work. Locally source 20 litres digester and gas collection systems were prepared. The feed materials were collected locally, pre-fermented, digested and analyzed. Purification of the produced biogas was carried out by passing the gas through three chambers containing 40% KOH, CaO.activated charcoal and silica gel/activated charcoal respectively. The flame of the combusting purified biogas was observed to be more intense than that of the freshly produced impure biogas both in colour and height. The study confirmed that biogas can easily be generated and purified using locally and cheaply available raw materials.</p> Musa Runde M. H. Shagal Y. Abba Copyright (c) 2010 The Journal and the author 2020-12-21 2020-12-21 7 3 A Type I Half Logistic Exponentiated-G Family of Distributions: Properties and Application <p><strong>Communication in Physical Sciences, 2020, 7(3): 147-163</strong></p> <p><strong>Authors: Olalekan Akanji Bello<sup>*</sup>, Sani Ibrahim Doguwa, Abubakar Yahaya and Haruna Mohammed Jibril </strong></p> <p><strong>Received: 12 June 2021/Accepted 09 September 2021</strong></p> <p>Several new improved, generalized, and extended families of distributions have been discovered in recent years from families of distributions to aid their application in a variety of fields. The Type I half-logistic exponentiated-G family of distributions which generalizes and extends the Type I half-logistic family of distributions, with two extra positive shape parameters is investigated and proposed. We discuss some of the statistical properties of the proposed family such as explicit expressions for the quantile function, ordinary and incomplete moments, generating function, reliability, and order statistics.&nbsp; Some of the new family’s sub-models are discussed.&nbsp; We discuss the estimation of the model parameters by the method of maximum likelihood. Two real data sets are employed to show the applicability and flexibility of the new family.</p> Olalekan Akanji Bello Sani Ibrahim Doguwa Abubakar Yahaya Haruna Mohammed Jibril Copyright (c) 2010 The Journal and the author 2021-09-14 2021-09-14 7 3 Chaos Synchronization Based on Linear and Adaptive Controls: Theory and Experiment <p><strong>Communication Physical Sciences, 2021, 7(3): 246-262</strong></p> <p><strong>Authors: I. Olusola*, R. T. Ogundare, A. I. Egunjobi, E. O. Odufuwa, M. O. Esan,and </strong><strong>E. Vincent</strong></p> <p><strong>Received 15 September 2021/Accepted 17 October 2021</strong></p> <p>In this paper, we report on the theoretical and experimental investigation of chaotic synchronization using a single variable linear feedback and adaptive controllers. Based on the Lyapunov stability theory, theoretical approaches to the design of controls are presented, and the results are validated numerically and by employing electronic circuit experiments. We used two typical oscillators, namely, the Lorenz and Sprott chaotic systems to demonstrate our results; while off-the-shelf components on breadboard were used to experimentally implement the proposed single variable controllers. We specifically show that synchronization of two chaotic systems can be experimentally realized when the strength of the feedback exceeds a theoretically determined threshold.</p> O. I. Olusola R. T. Ogundare A. I. Egunjobi E. O. Odufuwa M. O. Esan U. E. Vincent Copyright (c) 2010 The Journal and the author 2021-09-30 2021-09-30 7 3 Ab initio Calculation of CuSbSe2 in Bulk and Monolayer for Solar Cell and Infrared Optoelectronic Applications <p>&nbsp;</p> <p><strong>Authors: Bala Idris, Abdullahi Lawal, Dauda Abubakar, Saddiq Abubakar Dalhatu and Buhari Aminu Balesa</strong></p> <p><strong>Received 27 September 2021/Accepted 10 October 2021</strong></p> <p>The production of efficient, less toxic, and low-cost solar cell devices is still faced with numerous challenges. However, copper antimony selenide (CuSbSe<sub>2</sub>) appears to be the more promising material due to cost-effectiveness, ease of availability, and less toxicity. Therefore, the exploration of the potential of this composite requires, comprehensive analysis of its structural, electronic, and optical properties. To accomplish this purpose, first-principles calculations employing the development of correction terms for the van der Waals interaction has been implemented in this study. Results obtained from structural properties calculations indicated that the role of van der Waals (vdW) interactions on structural properties of layered materials can be predicted from theoretical bases because results obtained for the lattice parameters using vdW on top of PBE were in good correlation with experimental results. The electronic properties investigations gave&nbsp; values for the electronic band structures, partial and total densities of states. Indirect band gap was observed for bulk CuSbSe<sub>2</sub> with band gap value of 0.83 eV, which was also in agreement with experiment result. By reducing the dimension from bulk to monolayer a direct band gap smaller than that of bulk form was obtained, indicating that CuSbSe<sub>2</sub> is suitable for solar cell and near infrared optoelectronic applications. The optical gap of CuSbSe<sub>2</sub> in bulk and monolayer structure was found to be 0.83 and 0.21 eV respectively. Therefore, CuSbSe<sub>2</sub> can absorb photons, whose energy lies between that of the near infrared to visible light frequency. The study confirmed the importance of van der Waals interaction in predicting, structural, electronic and optical properties of layered materials. Analysis of optical parameters suggested that a device fabricated from these materials can be operated on a wide range of energy scale including solar cells, optical communications and biomedical imaging.</p> Bala Idris Abdullahi Lawal Dauda Abubakar Saddiq Abubakar Dalhatu Copyright (c) 2010 The Journal and the author 2021-10-19 2021-10-19 7 3 Synthesis, Spectroscopic, Biological and DFT Studies of 2,4,6-Tris(4-Carboxyphenylimino-41-Formylphenoxy)-1,3,5-Triazine and its Trinuclear Dy(III) and Er(III) Salen Capped Complexes <p><strong>Communication in Physical Sciences 2020, 7(3): 182-202</strong></p> <p><strong>Authors: Uchechukwu S. Oruma, Pius O. Ukoha, Collins U. Ibeji, Lawrence N. Obasi, Obinna C. Okpareke, Ebubechukwu N. Dim, Klaus Jurkschat and Ponnadurai Ramasami</strong></p> <p><strong>Received 29 August &nbsp;2021/Accepted 23 September 2021</strong></p> <p>A tripodal Schiff base ligand, 2,4,6-tris(4-carboxyphenylimino-4<sup>1</sup>-formylphenoxy)-1,3,5-triazine (H<sub>3</sub>CT) and its trinuclear Dy(III) and Er(III) complexes were synthesized. Characterization of these compounds was done via UV-Visible, IR, <sup>1</sup>H, and <sup>13</sup>C NMR spectroscopies, elemental analysis, and molar conductivity measurements. The spectral studies indicate that the ligand is hexadentate and coordinates to Dy/Er(III) ions through the oxygen atoms of the carboxylic group. The trinuclear complexes were characterized as being bridged by a carboxylic group to the Dy(III) and Er(III) salen centers and display a coordination number of six. Biological studies revealed that the Dy(III) complex showed the highest activity against tested microorganisms and also gave the highest percentage parasitemia inhibition (84.0 %) relative to Artesunate (87.2 %). DFT calculations were carried out to enhance understanding of H<sub>3</sub>CT at the molecular level based on &nbsp;(B3LYP)/6-31+G(d,p). The molecular docking results revealed the binding mode of H<sub>3</sub>CT complexed with Staphylococcus aureus.</p> Uchechukwu Susan Oruma Pius Oziri Ukoha Collins U. Ibeji Lawrence Nnamdi Obasi Obinna C. Okpareke Copyright (c) 2010 The Journal and the author 2021-09-21 2021-09-21 7 3 Confinement Effects and Emission Spectra of〖α-Ga〗_x 〖In〗_(1-x) N Quantum Dots Nanostructure <p><strong>Communication in Physical Sciences, 2020, 7(3): 164-173</strong></p> <p><strong>Authors: Onyekwere O. Ikedichukwu and Oriaku I. Chijioke<sup>*</sup></strong></p> <p><strong>Received: 12 August 2021/Accepted 09 September 2021</strong></p> <p>Quantum confinements in spherical semiconductor quantum dots (QDs) have been theoretically studied using the Particle in a box Model based on the effective mass approximation and quantum confinement effects. The valence band degeneracy in Г point of the Brillouin zone and the effective mass anisotropy are also taken into account. The emission intensity spectrum was also investigated to understand the effect of alloy composition(x) on the spectrum.&nbsp; The results show that the ground state confinement energy is largely dependent on the radius of the dot and alloy composition(x). Thus, as the dot radius decreases, the confinement energy increases. Hence, confinement energies could be tuned by changing the radius of QDs and the GaNcompositions, which play a fundamental role in the optical and electronic properties of QDs of all the transitions in the degenerate bands. Also, the theoretically calculated emission intensity spectrum shifted towards higher energy regions (lower wavelengths) by mere increasing the alloy compositions (x) of the semiconductor quantum Dot active region</p> Onyekwere O. Ikedichukwu Oriaku I. Chijioke Copyright (c) 2010 The Journal and the author 2021-09-14 2021-09-14 7 3 Health Risk Assessment of Heavy Metals in Soil Rhizosphere and Onion Bulbs Cultivated in Danbam Farmlands, North East, Nigeria <p><strong>Authors: Elisha Karu*, Buhari Magaji, Aishatu Umar Maigari and&nbsp;Fauziyya Aliyu Jibo</strong></p> <p><strong>Received: 24 June 2021/Accepted 05 July 2021</strong></p> <p>This study was conducted to determine the levels of heavy metals (Cd, Cr, Mn, and Pb) in soil rhizosphere and onion bulbs from four locations in the Danbam area of Bauchi State Spectrophotometry method were employed for the determination of the concentrations of the metals. The concentrations of all the heavy metals were found to be in the range 4.06 × 10<sup>-8 </sup>to 1.91 × 10<sup>-1 </sup>mg/kg which are below the permissible level (0.02, 500, and 0.3 mg/kg for Cd, Mn, and Pb respectively) set by FAO/WHO. The study also revealed that daily metal intake (DIM), hazard quotient (HQ), and hazard index (HI) were below unity and points to the nonexistence of potential public health. Calculated bioconcentration factors (BCF) suggested a higher concentration of heavy metal ions in the soil than in the onion bulbs and did not portray any risk to public health</p> Elisha Karu Buhari Magaji Aishatu Umar Maigari Fauziyya Aliyu Jibo Copyright (c) 2010 The Journal and the author 2021-07-07 2021-07-07 7 3